Skip to Main content Skip to Navigation
Journal articles

Coarse-scale representations and smoothed Wigner transforms

Abstract : Smoothed Wigner transforms have been used in signal processing, as a regularized version of the Wigner transform, and have been proposed as an alternative to it in the homogenization and / or semiclassical limits of wave equations. We derive explicit, closed formulations for the coarse-scale representation of the action of pseudodifferential operators. The resulting “smoothed operators” are in general of infinite order. The formulation of an appropriate framework, resembling the Gelfand-Shilov spaces, is necessary. Similarly we treat the “smoothed Wigner calculus”. In particular this allows us to reformulate any linear equation, as well as certain nonlinear ones (e.g. Hartree and cubic non-linear Schrodinger), as coarse-scale phase-space equations (e.g. smoothed Vlasov), with spatial and spectral resolutions controlled by two free parameters. Finally, it is seen that the smoothed Wigner calculus can be approximated, uniformly on phase-space, by differential operators in the semiclassical regime. This improves the respective weak-topology approximation result for the Wigner calculus.
Document type :
Journal articles
Complete list of metadata

Cited literature [22 references]  Display  Hide  Download

https://hal.inria.fr/inria-00320985
Contributor : Agissilaos Athanassoulis <>
Submitted on : Friday, September 12, 2008 - 2:18:23 AM
Last modification on : Thursday, July 1, 2021 - 5:32:09 PM
Long-term archiving on: : Thursday, June 3, 2010 - 7:07:42 PM

File

AMT.pdf
Files produced by the author(s)

Identifiers

Citation

Agissilaos Athanassoulis, Norbert Mauser, Thierry Paul. Coarse-scale representations and smoothed Wigner transforms. Journal de Mathématiques Pures et Appliquées, Elsevier, 2009, 91 (3), pp.296-338. ⟨10.1016/j.matpur.2009.01.001⟩. ⟨inria-00320985⟩

Share

Metrics

Record views

766

Files downloads

1334